Kansas, 2016

Flash Flooding and Hail in Kansas, June 15 to 16, 2016

June 15 to 16, 2016 · NWS ICT · 47 events in 9 counties and zones

A cluster of thunderstorms moved across a small portion of south central Kansas on the 15th. Numerous reports of large hail, high winds, and flooding occurred.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
47

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ICT wrote it up.

A cluster of thunderstorms moved across a small portion of south central Kansas on the 15th. Numerous reports of large hail, high winds, and flooding occurred. Very heavy rains were also noted at many other locations across central Kansas. Rainfall amounts ranged between 1.5 inches up to 6.13 inches. The heaviest rain fell across Harvey and Sedgwick counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 15, 2:24 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 15, 2:24 PM CST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
324 PM CDT WED JUN 15 2016

.SHORT TERM...(This evening through Saturday night)
Issued at 324 PM CDT Wed Jun 15 2016

Excessive heat will linger through at least the weekend as a
mid/upper ridge builds over the Central Conus and an excessive heat
watch will be issued for much of the area from Friday through
Sunday. With limited advection of low level moisture...the PBL
should gradually begin to dry out...especially along and west of I-
35 so the higher heat indices are expected to remain along and east
of I-35 through much of the period. Otherwise...a persistence-type
forecast will be issued with little change anticipated from day-to-
day. Warm mid-lvl temperatures should preclude more widespread deep
moist convection although a rogue storm or two may develop through
the period.

.LONG TERM...(Sunday through Wednesday)
Issued at 324 PM CDT Wed Jun 15 2016

Hot and dry weather conditions will linger through the
beginning of the week.  As we move toward the middle of the week we
may see a brief break from the heat and the GFS/ECMWF both break
down the mid/upper ridge driving a cold front south bisecting Kansas
Tue/Wed. Maintained low probabilities for storms and trended
temperatures down.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1248 PM CDT Wed Jun 15 2016

VFR conditions expected to prevail through the forecast valid
period. Upper ridge will remain in place over the area with
weak to modest southerly flow at the surface. Strong diurnal
heating may result in isolated showers/storms during the late
afternoon/evening with potential for downburst winds. However
due to the isolated nature will omit from the terminals.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    76 101  75 100 /  10  10  10  10
Hutchinson      75 102  75 100 /  10  10  10  10
Newton          75 101  75  99 /  20  10  10  10
ElDorado        76  99  74  98 /  20  10  10  10
Winfield-KWLD   77  99  76  99 /  10  10  10  10
Russell         73 104  71 103 /  10  10  10  10
Great Bend      72 104  72 102 /  10  10  10  10
Salina          76 104  76 103 /  20  10  10  10
McPherson       74 103  75 100 /  20  10  10  10
Coffeyville     76  97  77  96 /  10  10  10  10
Chanute         76  96  77  96 /  20  10  10  10
Iola            76  96  77  96 /  10  10  10  10
Parsons-KPPF    77  97  77  96 /  10  10  10  10

&&

.ICT Watches/Warnings/Advisories...
Heat Advisory until 7 AM CDT Friday for KSZ048>053-067>072-082-
083-091>096-098>100.

Excessive Heat Watch from Friday morning through Sunday evening
for KSZ049-051>053-068>072-083-092>096-098>100.

Heat Advisory from 1 PM Thursday to 7 AM CDT Friday for KSZ033.

&&

SHORT TERM...MWM
LONG TERM...MWM
AVIATION...KED
Hazardous weather outlook, Jun 15, 2:52 PM CST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
352 PM CDT WED JUN 15 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-162100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
352 PM CDT WED JUN 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

DANGEROUS HEAT INDICES OF 102 TO 107 DEGREES WILL PREVAIL ACROSS
MUCH OF THE AREA THIS EARLY EVENING...WITH THE HIGHEST INDICES
ALONG AND EAST OF A SALINA TO HUTCHINSON TO WICHITA LINE. REFER TO
THE LATEST HEAT ADVISORY FOR MORE DETAILS.

AN ISOLATED STRONG TO SEVERE THUNDERSTORM MAY DEVELOP LATE THIS
AFTERNOON OR EARLY THIS EVENING. IF A THUNDERSTORM CAN DEVELOP,
NICKEL SIZED HAIL AND DAMAGING DOWNBURST WIND GUSTS TO 70 MPH ARE
POSSIBLE. THE SLOW MOVEMENT OF THE STORMS MAY ALSO LEAD TO
LOCALIZED HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE DANGEROUS HEAT WILL CONTINUE ACROSS MUCH OF THE AREA INTO THE
WEEKEND WITH HEAT INDICES FROM 105 TO 110 LIKELY...CHECK THE
LATEST EXCESSIVE HEAT WATCH FOR MORE DETAILS.

A COLD FRONT WILL APPROACH CENTRAL KANSAS LATE TUESDAY BRINGING
INCREASING CHANCES FOR STORMS. SOME OF THE STORMS LATE TUESDAY MAY
BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Jun 15, 3:06 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
406 PM CDT WED JUN 15 2016

KSZ083-092-152145-
SEDGWICK KS-SUMNER KS-
406 PM CDT WED JUN 15 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 445 PM CDT

* AT 404 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF CONWAY SPRINGS...
  MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WELLINGTON...CLEARWATER...BELLE PLAINE...CONWAY SPRINGS...VIOLA...
  MAYFIELD...RIVERDALE AND WELLINGTON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3737 9777 3759 9752 3737 9718 3718 9753
TIME...MOT...LOC 2104Z 231DEG 17KT 3735 9752

CARUSO
Special weather statement, Jun 15, 3:25 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
425 PM CDT WED JUN 15 2016

KSZ050-152215-
RICE KS-
425 PM CDT WED JUN 15 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 515 PM CDT

* AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER LYONS...MOVING NORTHEAST AT 25
  MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LYONS...LITTLE RIVER...GENESEO AND FREDERICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3852 9826 3852 9793 3842 9792 3826 9819
      3838 9836
TIME...MOT...LOC 2122Z 224DEG 20KT 3838 9821

CARUSO
Special weather statement, Jun 15, 3:29 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
429 PM CDT WED JUN 15 2016

KSZ083-152215-
SEDGWICK KS-
429 PM CDT WED JUN 15 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 515 PM CDT

* AT 428 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER WICHITA MID CONTINENT
  AIRPORT... OR 6 MILES WEST OF DOWNTOWN WICHITA...MOVING NORTHEAST
  AT 30 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 55 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...DERBY...HAYSVILLE...PARK CITY...VALLEY CENTER...
  BEL AIRE...MULVANE...MAIZE...DOWNTOWN WICHITA...KECHI...
  EASTBOROUGH...WEST WICHITA...MCCONNELL AIR FORCE BASE...
  SOUTH WICHITA...NORTHEAST WICHITA...
  WICHITA MID CONTINENT AIRPORT...EAST WICHITA...
  JABARA AIRPORT AND OAKLAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3759 9756 3785 9745 3781 9716 3764 9718
      3748 9726 3748 9727
TIME...MOT...LOC 2128Z 213DEG 24KT 3766 9745

CARUSO

The radar

The Wichita radar (KICT), 59 km away, was scanning. The volume nearest the first event began at 21:41 UTC.

Open the radar archive at this moment

Event by event

34 hail, 11 thunderstorm wind, 2 flash flood. Local standard time, as filed.

Thunderstorm Wind, Reno

When
June 15, 3:39 PM CST
Where
Reno County, (Hut)hutchinson Muni
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
38.070, -97.870

Official NWS wind measurement.

Hail, Sedgwick

When
June 15, 3:40 PM CST
Where
Sedgwick County, 1.49 mi NNW of (Ict)wichita Arpt
Measured
0.75 in hail
Reported by
Public
Coordinates
37.670, -97.440

Report via Twitter of pea to dime sized hail at Kellogg and Dugan.

Hail, Sedgwick

When
June 15, 3:42 PM CST
Where
Sedgwick County, 0.88 mi SW of Wichita
Measured
1 in hail
Reported by
Public
Coordinates
37.690, -97.340

Via Twitter of dime to quarter sized hail at Lincoln and Broadway.

Hail, Sedgwick

When
June 15, 3:53 PM CST
Where
Sedgwick County, 0.88 mi SW of Wichita
Measured
1 in hail
Reported by
Public
Coordinates
37.690, -97.340

Report was in Riverside.

Hail, Harvey

When
June 15, 4:01 PM CST
Where
Harvey County, 0.54 mi E of Halstead
Measured
1 in hail
Reported by
Public
Coordinates
38.000, -97.510

Hail, Ellsworth

When
June 15, 4:05 PM CST
Where
Ellsworth County, 0.69 mi N of Ellsworth
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.740, -98.230

Hail, Harvey

When
June 15, 4:09 PM CST
Where
Harvey County, 0.54 mi E of Halstead
Measured
1.5 in hail
Reported by
Public
Coordinates
38.000, -97.510

Report was via twitter.

Hail, Sedgwick

When
June 15, 4:12 PM CST
Where
Sedgwick County, 0.69 mi N of Valley Center
Measured
1 in hail
Reported by
Public
Coordinates
37.840, -97.370

Report via Twitter.

Hail, Sedgwick

When
June 15, 4:18 PM CST
Where
Sedgwick County, 0.69 mi N of Valley Center
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
37.840, -97.370

Report was courtesy KWCH Channel 12.

Hail, Sedgwick

When
June 15, 4:21 PM CST
Where
Sedgwick County, Park City
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
37.800, -97.320

Hail, Sedgwick

When
June 15, 4:30 PM CST
Where
Sedgwick County, 0.69 mi N of Bentley
Measured
2.5 in hail
Reported by
Public
Coordinates
37.890, -97.520

This was a picture report via Facebook. Time was estimated from radar.

Thunderstorm Wind, Sedgwick

When
June 15, 4:30 PM CST
Where
Sedgwick County, 2.29 mi ENE of Bentley
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
37.890, -97.480

The fisher porter gauge was blown over and speeds were estimated by the observer.

Hail, Butler

When
June 15, 4:34 PM CST
Where
Butler County, 0.69 mi S of Whitewater
Measured
1 in hail
Reported by
NWS Employee
Coordinates
37.960, -97.150

Hail, Harvey

When
June 15, 4:34 PM CST
Where
Harvey County, 1.29 mi ESE of Annelly
Measured
1 in hail
Reported by
NWS Employee
Coordinates
37.960, -97.180

Hail, Sedgwick

When
June 15, 4:35 PM CST
Where
Sedgwick County, 0.69 mi N of Bentley
Measured
1.75 in hail
Reported by
Public
Coordinates
37.890, -97.520

Report was via Twitter.

Hail, Harvey

When
June 15, 4:40 PM CST
Where
Harvey County, Sedgwick
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.920, -97.430

Hail, Harvey

When
June 15, 4:42 PM CST
Where
Harvey County, Sedgwick
Measured
2.5 in hail
Reported by
Public
Coordinates
37.920, -97.430

Report came in via Facebook.

Hail, Sedgwick

When
June 15, 4:43 PM CST to 4:58 PM CST
Where
Sedgwick County, 5.1 mi ENE of Bentley
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.900, -97.430

The hail lasted for 15 minutes.

Hail, Harvey

When
June 15, 4:59 PM CST
Where
Harvey County, 2.18 mi W of Halstead
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.000, -97.560

Thunderstorm Wind, Harvey

When
June 15, 4:59 PM CST
Where
Harvey County, 2.18 mi W of Halstead
Measured
62 kt (71 mph) measured gust
Reported by
Trained Spotter
Coordinates
38.000, -97.560

Pea to quarter sized hail was also reported.

Hail, Saline

When
June 15, 5:07 PM CST
Where
Saline County, 1.08 mi W of Salina
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
38.830, -97.620

Report near Interstate 135 and old highway 40.

Hail, Saline

When
June 15, 5:13 PM CST
Where
Saline County, 0.88 mi NW of Gypsum
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.710, -97.430

Hail, Sedgwick

When
June 15, 5:16 PM CST
Where
Sedgwick County, 0.69 mi S of Garden Plain
Measured
1 in hail
Reported by
Public
Coordinates
37.660, -97.680

Report came in via Twitter.

Hail, Lincoln

When
June 15, 5:21 PM CST
Where
Lincoln County, 8.22 mi SW of Sylvan Grove
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.930, -98.480

Hail, Sedgwick

When
June 15, 5:25 PM CST
Where
Sedgwick County, 0.55 mi W of Colwich
Measured
2 in hail
Reported by
Public
Coordinates
37.780, -97.540

Report came in via Twitter.

Hail, McPherson

When
June 15, 5:26 PM CST
Where
McPherson County, 5.14 mi SW of Inman
Measured
1 in hail
Reported by
COOP Observer
Coordinates
38.180, -97.840

Thunderstorm Wind, Saline

When
June 15, 5:45 PM CST
Where
Saline County, Assaria
Measured
54 kt (62 mph) measured gust
Reported by
Trained Spotter
Coordinates
38.680, -97.600

Reported by a trained spotter.

Flash Flood, Harvey

When
June 15, 5:47 PM CST to June 16, 8:24 AM CST
Where
Harvey County, 6.27 mi WSW of Annelly to 4.41 mi NNE of North Newton
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.940, -97.309

Wide spread flooding was noted across the county with water over hoods of cars and a few were completely submerged. There were several stranded motorists due to the high waters and high water rescues were performed.

Hail, Sedgwick

When
June 15, 5:54 PM CST
Where
Sedgwick County, 3.21 mi NNW of (Ict)wichita Arpt
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.690, -97.460

Report was 1 mile west of 135th and Central.

Hail, Sedgwick

When
June 15, 5:58 PM CST
Where
Sedgwick County, 3.21 mi NNW of (Ict)wichita Arpt
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
37.690, -97.460

Reported at 119th AND Central.

Hail, Sedgwick

When
June 15, 6:01 PM CST to 6:02 PM CST
Where
Sedgwick County, 3.21 mi NNW of (Ict)wichita Arpt
Measured
1 in hail
Reported by
NWS Employee
Coordinates
37.690, -97.460

Hail lasted for 2 minutes at 21st and 119th Street.

Thunderstorm Wind, Saline

When
June 15, 6:01 PM CST
Where
Saline County, 2.14 mi SSW of New Cambria
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.850, -97.510

Power poles were blown down near New Cambria.

Thunderstorm Wind, McPherson

When
June 15, 6:01 PM CST
Where
McPherson County, 0.54 mi E of Mc Pherson
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
38.370, -97.660

Measured by observing system at the airport.

Hail, McPherson

When
June 15, 6:06 PM CST
Where
McPherson County, 5.3 mi WSW of Mc Pherson Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.320, -97.770

Hail, Sedgwick

When
June 15, 6:08 PM CST
Where
Sedgwick County, 3.21 mi NNW of (Ict)wichita Arpt
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
37.690, -97.460

Report was from 21st AND Maize Rd.

Thunderstorm Wind, Saline

When
June 15, 6:45 PM CST
Where
Saline County, Brookville
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.770, -97.870

A two and a half foot diameter tree was blown over and blocking highway 40.

Flash Flood, Sedgwick

When
June 15, 6:56 PM CST to June 16, 9:09 AM CST
Where
Sedgwick County, 1.08 mi NNW of Mt Hope to 4.09 mi NE of Valley Center
Cause
Heavy Rain
Reported by
Public
Coordinates
37.885, -97.675

Several roads were under water with cars stalling out as they were driving through them.

Thunderstorm Wind, Rice

When
June 15, 6:59 PM CST
Where
Rice County, Geneseo
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.520, -98.150

Reported by local law enforcement.

Hail, Sedgwick

When
June 15, 7:14 PM CST
Where
Sedgwick County, 5.1 mi ENE of Bentley
Measured
1 in hail
Reported by
Public
Coordinates
37.900, -97.430

Report was sent via Twitter.

Hail, Sedgwick

When
June 15, 7:14 PM CST
Where
Sedgwick County, 0.69 mi N of Valley Center
Measured
1 in hail
Reported by
Public
Coordinates
37.840, -97.370

Report was sent in via Twitter.

Hail, Sedgwick

When
June 15, 7:24 PM CST
Where
Sedgwick County, 0.69 mi N of Valley Center
Measured
1 in hail
Reported by
Public
Coordinates
37.840, -97.370

Report sent via Twitter.

Hail, Sedgwick

When
June 15, 8:00 PM CST
Where
Sedgwick County, 5.1 mi ENE of Bentley
Measured
1 in hail
Reported by
Public
Coordinates
37.900, -97.430

Report was sent in via Twitter.

Hail, Sedgwick

When
June 15, 8:26 PM CST
Where
Sedgwick County, 0.55 mi E of Mt Hope
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.870, -97.660

Thunderstorm Wind, Sedgwick

When
June 15, 8:33 PM CST
Where
Sedgwick County, (Aao) Jabara Arpt
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
37.750, -97.220

Official wind measurement.

Thunderstorm Wind, Sedgwick

When
June 15, 8:45 PM CST
Where
Sedgwick County, 3.06 mi WSW of Park City
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.780, -97.370

Reported by a retired NWS employee.

Hail, Sedgwick

When
June 15, 9:02 PM CST
Where
Sedgwick County, 0.69 mi N of Valley Center
Measured
1.25 in hail
Reported by
Public
Coordinates
37.840, -97.370

Report was sent in via Twitter.

Thunderstorm Wind, Butler

When
June 15, 9:25 PM CST
Where
Butler County, 0.88 mi NE of Benton
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
37.790, -97.110

The report was from KAKE television.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2016Every state in 2016This day in weather historyWarnings in Kansas, June 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 645351, 645316, 645317, 645318, 645319, 645320, 645321, 645322, 645323, 645324, 645325, 645361, 645326, 645327, 645328, 645331, 645335, 645329, 645350, 645358, 645332, 645343, 645333, 645334, 645336, 645337, 645352, 645276, 645338, 645339, 645340, 645353, 645354, 645341, 645342, 645362, 645277, 645355, 645345, 645347, and more.